Crusted scabies following tralokinumab and systemic corticosteroid treatment for presumed atopic dermatitis.
Tabael L Turan, Luz M Cano Rochín, Ulrike Blume-Peytavi et al.
✦ AI-curated · Sources linked
Case in brief
An immunocompetent male presented with crusted scabies after receiving tralokinumab and systemic corticosteroids for presumed atopic dermatitis. The case highlighted a significant imbalance in T cell phenotype, suggesting that the immunomodulatory effects of these treatments may have contributed to the hyperinfestation. The condition was characterized and managed appropriately, leading to resolution.
What made this case unusual
The case illustrates a profound T cell imbalance in an immunocompetent individual, potentially linked to prior immunosuppressive therapy.
Diagnostic / clinical pearl
Clinicians should consider crusted scabies in patients with a history of immunosuppressive treatment, even in immunocompetent individuals.
Why it matters
Understanding the impact of immunomodulatory therapies on T cell homeostasis is crucial for recognizing and managing atypical presentations of scabies.